MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/59; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/59; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75023364
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the polarcup trial insert shattered during use.No delay was reported and no backup device was available so it is unknown how the procedure concluded.No injury to the patient.
 
Additional Manufacturer Narrative
It was reported that during surgery a polarcup trial insert, nav 22/59 was shattered during use, no injury to the patient.The device, used in treatment, was returned for investigation.The visual inspection could confirm the reported failure mode.The complaint device was found broken, 5 pieces were broken off the instrument.A review of the batch record showed no deviations from the standard manufacturing process.A review of the complaint history revealed no other complaint for the batch in question.Based on the conducted investigation, the root cause could not be determined conclusively.No further actions are deemed necessary.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT, NAV 22/59
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key9878531
Report Number9613369-2020-00072
Device Sequence Number480947
Product Code LPH
UDI-Device Identifier07611996112535
UDI-Public07611996112535
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023364
Device Catalogue Number75023364
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1